Discussions that mention xanax

Anxiety board


Hi

After a particularly nasty bout of anxiety, I went on Xanax for a few days, Ativan for few more and than finally settled on Oxazepam and have been taking 5mg each night before bed for several months now.

A few days ago I decided to quit cold turkey. I just felt like my anxiety was getting worse in between doses and that I was building up a tolerance to it.

I'm on day 3 of being off of it now (I think). Last night was like a blur. I slept fitfully for a few hours, had some really weird dreams, kept waking up and the rest of the night it was like I was in a state of "suspended animation" - sort of half awake/half asleep. I woke up completely exhausted/unrested and felt weak and just generally like crap.

I then took my morning walk and by the third "lap" around the block I began to feel weak, wobbly in the knees and somewhat dizzy (and nauseous). I was also in sort of a cold, fevery-type sweat. After I sat down and tried to pull myself together a little bit I took my temperature and it was normal (98.5). I was also very scared and irritable during this time and for some reason VERY hungry (I'm never hungry in the mornings!).

Yesterday night was'nt much better either. I took a capful of NyQuil which made me wonderfully sleepy and fell asleep with my cloths on. I woke up about two hours later and it was about 4 AM and with only 2 hours sleep, I decided to get up and do some things. By about noon that day, I felt totally exhausted to the point of feeling physically ill (even though I was'nt). I took a short nap in the afternoon and felt a little better but not much (still had a sleep deficit).

The last 2-3 days since I got off of this stuff has been somewhat of a nightmare. What I am wondering at this point is if these are just typical withdrawl symptoms and if so, how long will they generally last?. It's reached the point where I kind of dread getting into bed because I know I'm probably in for a rough night. Is there anything I can take to help me get through this that is NOT a benzodiazepine?.

- Thanks